MAUDE Adverse Event Report: KARL STORZ SE & CO. KG POWER LED 175, W/O ACC.

KARL STORZ SE & CO. KG POWER LED 175, W/O ACC.
Model Number 20161420-1
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: case no.(b)(4).
 
Event or Problem Description
It has been reported the staff has received burns from the light lead caused by this device.
 
Additional Manufacturer Narrative
During inspection at our repair facility a charred fiber taper was detected.This is assumed to be caused either by a dirty or unsuitable fiber optic cable.Due to the contamination or unsuitable light guide, the light cannot be guided sufficiently to the outside and the fiber taper heats up so much that it gets charred.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
This supplemental report is to correct section d9 to reflect the correct device return date and section h6 conclusion code for the evaluation.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
POWER LED 175, W/O ACC.
Common Device Name
POWER LED
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16353971
Report Number9610617-2023-00038
Device Sequence Number12499421
Product Code NTN
UDI-Device Identifier04048551288900
UDI-Public4048551288900
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20161420-1
Device Catalogue Number20161420-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/25/2023
05/30/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date05/26/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown